Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 44, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 25, 2021, 10:50 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 10:50 PM CDT (03:50 UTC)
- Expired
- May 26, 2021, 12:46 AM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, AR, Pope County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WGUS54 KLZK 260350
FFWLZK
ARC083-115-149-260700-
/O.NEW.KLZK.FF.W.0044.210526T0350Z-210526T0650Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1050 PM CDT Tue May 25 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Pope County in central Arkansas...
Northwestern Yell County in central Arkansas...
Central Logan County in western Arkansas...
* Until 150 AM CDT.
* At 1049 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding likely is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Russellville, Danville, Dardanelle, Pottsville, Magazine, Blue
Mountain, Midway in Logan County, Mount Magazine, Lake Dardanelle,
Mt Nebo State Park, Mosley, Stonehouse Recreation Area, Lake
Dardanelle State Park, Belleville, Havana, Corinth, Spring Lake
Campground, New Blaine, Waveland and Corley.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3502 9380 3515 9381 3524 9377 3529 9355
3529 9325 3529 9310 3526 9305 3521 9307
3511 9316 3515 9318 3517 9331 3506 9340
3502 9341 3502 9370 3502 9374 3502 9375
3502 9376 3502 9378
FLASH FLOOD...RADAR INDICATED
$$
2321 follow-up statement
650
WGUS74 KLZK 260546
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1246 AM CDT Wed May 26 2021
ARC083-115-149-260556-
/O.CAN.KLZK.FF.W.0044.000000T0000Z-210526T0650Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan AR-Pope AR-Yell AR-
1246 AM CDT Wed May 26 2021
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN POPE,
NORTHWESTERN YELL AND CENTRAL LOGAN COUNTIES...
The heavy rain has ended but water levels along creeks and rivers in
the area will remain high for several hours.
LAT...LON 3502 9380 3515 9381 3524 9377 3529 9355
3529 9325 3529 9310 3526 9305 3521 9307
3511 9316 3515 9318 3517 9331 3506 9340
3502 9341 3502 9370 3502 9374 3502 9375
3502 9376 3502 9378
$$
67What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:11 PM CDT, 39 minutes earlier.
Area forecast discussion, May 25, 10:11 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1011 PM CDT Tue May 25 2021 .UPDATE... Flash Flooding / Areal flooding event continues over parts of the CWA as a very impressive looking MCV is moving through. This MCV has produced in excess of six inches of rain in the past few hours over Scott, Yell and Polk counties. Numerous flooding reports have been received at this time. Please refer to the LSR products for the specifics. MCV is currently over western Yell county and will pivot to the east through the night and rain chances along with QPF have been reworked in response. Amounts will not be nearly as high as what has been seen but areas of heavy rain and localized flooding can not be ruled out as this feature moves through. && .PREV DISCUSSION...(ISSUED 636 PM CDT Tue May 25 2021) AVIATION... Upper level disturbance continues to move across the region. This impulse combined with daytime heating is producing scattered convection that will impact primarily the northern terminals through 06Z. Only widely scattered precipitation is expected through the remainder of the period but low clouds will likely impact the majority of the terminals around daybreak. VFR to MVFR conditions this evening will becoming IFR and then rebound to VFR by late Wednesday morning. PREV DISCUSSION...(ISSUED 249 PM CDT Tue May 25 2021) Short Term and Extended... Southwesterly flow aloft continues across the area, with embedded shortwaves producing areas of precipitation, with brief periods of dry weather between systems. At the surface, a cold front will be pushing into the area late Thursday afternoon into Friday, which will result in significantly higher rain chances. There may be some chances for severe weather across the area Thursday night as the front pushes into an area of instability. There have been a number of inquiries about the upcoming 3-day holiday weekend. High temperatures on Saturday and Sunday look to be quite pleasant in the wake of the cold front, with highs in the 70's in most areas. A bit of a ridge will start to build by Monday, and temperatures will warm up well into the 80's. As far as rain chances are concerned, there may be a few showers and thunderstorms across the southern and western half of the state on Saturday, but Sunday and Monday should be dry. The pattern aloft will become southwesterly again by early in the week, and rain chances will return by Tuesday. && .LZK Watches/Warnings/Advisories...NONE. && 56
Hazardous weather outlook, May 25, 9:58 PM CDT, 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 958 PM CDT Tue May 25 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 958 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Numerous showers along with a few thunderstorms will continue over the majority of the state tonight. Heavy rain has already inundated parts of western and west central Arkansas where in excess of six inches of rain has fallen. Flooding has occurred and any additional rain in these areas will only lead to additional flooding concerns. While a few of the storms could be strong, organized severe weather is not expected. The greatest concern through the night continues to be heavy rain, especially in those areas that have experienced rain this evening. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Shower and thunderstorm chances are in the forecast through Friday. A complex of storms is forecast to affect parts of northern and western Arkansas later Thursday night into early Friday. There is the potential for some strong and severe storms if the activity remains organized. Damaging winds and locally heavy rainfall will be the main concerns. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, May 25, 7:51 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 NNE ROVER 34.98N 93.38W
05/25/2021 YELL AR LAW ENFORCEMENT
WATER WAS REPORTED OVER HWY 27 JUST NORTH OF ROVER,
MAKING THE ROAD IMPASSABLE.
&&
EVENT NUMBER LZK2100650
232Local storm report, May 25, 8:01 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD MENA 34.58N 94.24W
05/25/2021 POLK AR LAW ENFORCEMENT
STREET FLOODING REPORTED IN THE CITY OF MENA.
&&
EVENT NUMBER LZK2100651
232Local storm report, May 25, 9:08 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD WALDRON 34.90N 94.09W
05/25/2021 SCOTT AR LAW ENFORCEMENT
SCOTT COUNTY SHERIFF'S DEPARTMENT REPORTED SEVERAL
PORTIONS OF HWY 71 UNPASSABLE DUE TO ELEVATED
RIVERS/STREAMS AROUND MANSFIELD, WALDRON, AND Y CITY.
&&
EVENT NUMBER LZK2100652
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Flash Flood Warning | LZK | Yell | 5 hr |
| May 25, 7:28 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 2 hr |
| May 25, 7:47 PM CDT | River Flood Advisory | LZK | Prairie | 4 min |
| May 25, 8:19 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 2 hr |
| May 25, 9:16 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 80 min |
| May 25, 9:41 PM CDT | Areal Flood Warning | LZK | Polk, Scott | 3 hr |
| May 25, 10:32 PM CDT | Areal Flood Warning | LZK | Logan, Polk, Scott | 3 hr |
| May 25, 11:59 PM CDT | Areal Flood Warning | LZK | Yell | 6 hr |
| May 26, 12:44 AM CDT | Areal Flood Warning | LZK | Cleburne, Pope, Searcy, Van Buren | 6 hr |
| May 26, 12:48 AM CDT | River Flood Warning | LZK | Yell | 4 days |
| May 26, 3:56 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 3 hr |
| May 26, 9:30 AM CDT | River Flood Advisory | LZK | Prairie | 22 hr |
| May 26, 9:38 AM CDT | River Flood Advisory | LZK | Yell | 10 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.